Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Lake Charles, LA

May 10, 201210 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this flash flood watch at May 10, 2012, 4:21 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at May 11, 2012, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2012, 4:21 PM CDT (21:21 UTC)
In effect from
May 11, 2012, 7:00 AM CDT
Expired
May 11, 2012, 3:29 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WGUS64 KLCH 102121
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT THU MAY 10 2012

...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY...

.A LARGE SLOW MOVING UPPER LEVEL SYSTEM WILL MOVE EAST THROUGH THE
WEEKEND. SEVERAL DISTURBANCES ACCOMPANYING THE SYSTEM WILL CROSS
THE AREA FRIDAY INTO SATURDAY. AMPLE MOISTURE OVER THE
AREA...COMBINED WITH THE SLOW MOVEMENT OF THE SYSTEM...WILL LEAD
TO MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL FRIDAY INTO
SATURDAY.  

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
110530-
/O.NEW.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
421 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... 
  ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST 
  CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE... 
  LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. 
  MARTIN...VERMILION...VERNON AND WEST CAMERON. IN SOUTHEAST 
  TEXAS...HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN 
  NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* FROM FRIDAY MORNING THROUGH SATURDAY EVENING

* PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE BEGINNING
  FRIDAY AND CONTINUING THROUGH SATURDAY. RAINFALL AMOUNTS OF 2 TO
  4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN
  ADDITION...RAIN RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED
  WITH THE STRONGER STORMS. 

* DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS
  AND BAYOUS ACROSS THE AREA MAY FLOOD WITH SIGNIFICANT PONDING OF
  WATER IN LOW SPOTS AND POOR DRAINAGE AREAS POSSIBLE. FLOODING
  COULD BE POSSIBLE BY EARLY NEXT WEEK ON SOME OF THE LARGER
  RIVERS DUE TO THE EXPECTED RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24
3 follow-up statements
737 
WGUS64 KLCH 110131
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT THU MAY 10 2012

...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY...

.A LARGE SLOW MOVING UPPER LEVEL SYSTEM WILL MOVE EAST THROUGH
THE WEEKEND. SEVERAL DISTURBANCES ACCOMPANYING THE SYSTEM WILL
CROSS THE AREA FRIDAY INTO SATURDAY. AMPLE MOISTURE OVER THE
AREA...COMBINED WITH THE SLOW MOVEMENT OF THE SYSTEM...WILL LEAD
TO MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL FRIDAY INTO
SATURDAY.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111300-
/O.CON.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
831 PM CDT THU MAY 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT FRIDAY
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES... 
  BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA... 
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. 
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND 
  WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON... 
  NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...
   SOUTHERN NEWTON AND TYLER. 

* FROM 7 AM CDT FRIDAY THROUGH SATURDAY EVENING

* PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE 
  BEGINNING FRIDAY AND CONTINUING THROUGH SATURDAY. RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE. IN ADDITION...RAIN RATES OF 1 TO 2 INCHES 
  PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. 

* DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS 
  AND BAYOUS ACROSS THE AREA MAY FLOOD WITH SIGNIFICANT PONDING 
  OF WATER IN LOW SPOTS AND POOR DRAINAGE AREAS POSSIBLE. 
  FLOODING COULD BE POSSIBLE BY EARLY NEXT WEEK ON SOME OF THE 
  LARGER RIVERS DUE TO THE EXPECTED RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
633 
WGUS64 KLCH 110955
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT FRI MAY 11 2012

...HEAVY RAIN WITH FLASH FLOODING POSSIBLE FRIDAY INTO SATURDAY...

.A STATIONARY WARM FRONT EXTENDS SOUTHEAST THROUGH GALVESTON
TO GULF POINT 24N 88W THIS MORNING. A WEAK FRONTAL-WAVE LOW
WILL FORM OVER THE UPPER TEXAS COASTAL WATERS BY EARLY MORNING
SATURDAY...BEFORE MOVING ONSHORE NEAR CAMERON BY EARLY AFTERNOON
SATURDAY. RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY AND TONIGHT...TAPERING OFF FROM WEST-TO-EAST ON SATURDAY..

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
112215-
/O.CON.KLCH.FF.A.0004.120511T1200Z-120513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
455 AM CDT FRI MAY 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE
  FOLLOWING AREAS...IN LOUISIANA...ACADIA...ALLEN...AVOYELLES...
  BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...
  JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
  LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON AND
  WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN...JEFFERSON...
  NORTHERN JASPER...NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...
  SOUTHERN NEWTON AND TYLER.

* THROUGH SATURDAY EVENING

* PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TODAY AND
  TONIGHT...TAPERING OFF FROM WEST-TO-EAST ON SATURDAY. AVERAGE
  RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE EXPECTED. LOCAL AMOUNTS
  FROM 4 TO 6 INCHES ARE POSSIBLE IN THE STRONGER SHOWERS. 

* DEPENDING ON WHERE THE HEAVIER RAINFALL OCCURS...SMALL STREAMS
  AND BAYOUS ACROSS THE AREA MAY FLOOD. PONDING OF WATER IN LOW
  SPOTS AND POOR DRAINAGE AREAS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
435 
WGUS64 KLCH 112029
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CDT FRI MAY 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

.AREAS OF SHOWERS AND THUNDERSTORMS LATER TONIGHT WILL BRING AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL ACROSS THE REGION. BUT IT
IS NOT EXPECTED TO CAUSE FLOODING AND THE WATCH HAS BEEN
CANCELLED. 


LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
112130-
/O.CAN.KLCH.FF.A.0004.000000T0000Z-120513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
329 PM CDT FRI MAY 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST
TEXAS HAS BEEN CANCELLED. 

AREAS OF SHOWERS AND THUNDERSTORMS LATER TONIGHT WILL BRING AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL ACROSS THE REGION. BUT IT
IS NOT EXPECTED TO CAUSE FLOODING AND THE WATCH HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 10, 12:29 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 10, 12:29 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT THU MAY 10 2012

.AVIATION...
VFR THRU THE AFTN INTO THE EVE HRS. CLOUDS TO MOVE INTO THE REGION
AHEAD OF AN UPR LVL LOW OVER WEST TEXAS THAT IS PROGD TO MOVE EWRD
THRU THE NEXT 24 HRS. VFR BECMG MVFR LATE TNGHT.

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT THU MAY 10 2012/

DISCUSSION...
COOL AND DRY CONDITIONS NOTED ACRS THE REGION...WITH LOWS THIS
MORNING IN THE UPPER 50S TO LOWER 60S FOR MUCH OF THE AREA. UNDER
SUNNY SKIES...TEMPS HAVE RISEN TO THE MID 70S AS OF 10 AM. HIGH
PRESSURE RIDGING OVER THE MID AND LOWER MS VLY WILL MOVE EAST
TODAY...ALLOWING WINDS TO BECOME MORE SELY AND MOISTURE TO RETURN
BY THIS AFTN. WILL SEE MID AND HIGH CLOUDS...FM CONVECTION ACRS
S TX...INCREASING OVER THE WRN ZONES THIS AFTN. RAIN CHANCES TO
INCREASE FRIDAY AND PERSIST THROUGH MUCH OF THE WEEKEND AS A SLOW
MOVING UPPER LEVEL LOW CROSSES TX.

MADE MINOR TWEAKS TO HOURLY WINDS AND TEMPS THIS MORNING...BUT NO
NEED TO UPDATE ZONES WHICH ARE IN GOOD SHAPE FOR TODAY.

24

PREV DISCUSSION... /ISSUED 647 AM CDT THU MAY 10 2012/

AVIATION...SOME PATCHY MVFR FOG STILL POSSIBLE AROUND AEX FOR THE
NEXT HOUR OR SO....OTHERWISE CAVOK WILL GRADUALLY GIVE WAY TO INCREASING MID
AND HIGH CLOUDS EXCEPT BPT WITH STRAOCU VFR CIGS AS A PACIFIC
STORM SYSTEM TAKES SHAPE OVER WEST TEXAS. INTRODUCED VCSH INTO BPT
AND LCH AFTER MIDNIGHT TNITE WITH VFR STRATOCU CIGS NOT QUITE
REACHING AEX BY THIS TIME FRIDAY.

SWEENEY

PREV DISCUSSION... /ISSUED 421 AM CDT THU MAY 10 2012/

SYNOPSIS...
A COLD FRONT EXTENDS THROUGH TAMPA TO GULF POINT 27N 88W...BECOMING
A STATIONARY FRONT TO LAGUNA MADRE (UPPER MEXICAN GULF COAST). THE
WESTERN FRONTAL SEGMENT (IE STATIONARY FRONT) WILL BEGIN ITS RETREAT
POLEWARD TODAY...ACTING LIKE A WARM FRONT (IE WARM-FRONTAL SLOPE).

A FRONTAL-WAVE CYCLONE WILL FORM ON THE WESTERN TIP OF WARM FRONT
(NEAR GALVESTON) BY EARLY MORNING SATURDAY.

FURTHER-UP...A COLD LOW...CURRENTLY SITUATED OVER THE MEXICAN DESERT
NEAR CHIHUAHUA...WILL ENTER WEST TEXAS THIS EVENING. THE OCCLUDING
LOW WILL SLOW TO A CRAWL (NEAR DALLAS) BY EARLY MORNING FRIDAY.

SOUTHWESTERLY WINDS ALOFT...ASSOCIATED WITH THE TRAVELING CHIHUAHUA
LOW...CONTINUE IMPINGING ON THE SIERRA-MADRE-ORIENTAL MOUNTAIN
RANGE. THE IMPINGING WINDS ARE GENERATING TRAVELING SHORTWAVES WHICH
PRODUCE AND TRANSPORT CIRRUS ACROSS TEXAS.

DISCUSSION...
TRAVELING CARIBBEAN AIR WILL MAKE ITS WAY TO THE WESTERN GULF COAST
STATES TONIGHT...UPSLIDING THE RECENTLY-ARRIVED MIDWEST AIR. THE
IN-PHASING OF SLANTWISE LIFT (UPSLIDING) WITH MESO-SYNOPTIC LIFT
(TRAVELING SHORTWAVES) WILL MAKE FOR OVERRUNNING CLOUDS AND RAIN.

THE RAIN (WITH SCATTERED EMBEDDED THUNDERSTORMS) WILL MOVE INTO
SOUTHEAST TEXAS LATE THIS EVENING...WORKING ITS WAY EASTWARD INTO
SOUTHWEST LOUISIANA DURING THE OVERNIGHT HOURS.

RAIN (WITH EMBEDDED THUNDERSTORMS) WILL BE ONGOING ON FRIDAY ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE RAIN WILL TAPER OFF TO
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND EAST
CENTRAL LOUISIANA.

BY SATURDAY...AN OCCLUDED SYSTEM WILL BE IN PLACE ACROSS THE WESTERN
GULF COAST STATES (A DEEP OCCLUDED LOW  FOUND EAST OF DALLAS WITH A
TRIPLE-POINT LOW FOUND NORTHEAST OF GALVESTON (NEAR BEAUMONT).

FLASH FLOODING IS POSSIBLE ACROSS SOUTHEAST TEXAS...WHERE 24-HOUR
RAINFALL TOTALS (FRIDAY NIGHT-TO-SATURDAY NIGHT) WILL RANGE BETWEEN
3 TO 4 INCHES. LOCAL AMOUNTS BETWEEN 5 TO 7 INCHES ARE POSSIBLE.

THE OVERRUNNING CLOUDS AND RAIN WILL PERSIST...ON AND OFF...THROUGH
THE WEEKEND AS THE COLD LOW TRAVERSES ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA.

THE COLD LOW WILL EXIT INTO EXIT THROUGH SOUTHEAST LOUISIANA BY
EARLY MORNING MONDAY. THE RAINS WILL BE COMING TO AN END.

MARINE...
THE AFOREMENTIONED FRONTAL WAVE CYCLONE IS NOW FORECAST TO HUG THE
UPPER TEXAS COAST...BEFORE LANDFALLING THE CAMERON COAST BY EARLY
EVENING SATURDAY. NEITHER GALE-FORCE WINDS NOR COASTAL FLOODING
ARE EXPECTED. HOWEVER...A SMALL CRAFT ADVISORY MAY BE REQUIRED

21

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  79  64  79  65 /  50  60  60  80  50
KBPT  66  79  64  80  65 /  50  60  60  80  50
KAEX  59  80  61  81  63 /  10  50  50  80  60
KLFT  63  80  63  79  66 /  10  50  60  80  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 10, 5:35 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT THU MAY 10 2012

GMZ430-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-111115-
SABINE LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
535 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
OVERRUNNING CLOUDS AND RAIN WILL BE SPREADING INTO SOUTHEAST TEXAS
AFTER MIDNIGHT FRIDAY...WITH THE APPROACH OF A TEXAS LOW.

THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE OVERRUNNING CLOUDS AND RAIN WILL EXPAND EASTWARD ON FRIDAY AND
PERSIST THROUGH THE WEEKEND. A FLASH FLOOD WATCH MAY BE REQUIRED
FOR SATURDAY...ESPECIALLY ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. BASIN-AVERAGED RAINFALL TOTALS ENDING SUNDAY MORNING
WILL RANGE...FROM 1 TO 2 INCHES ACROSS SOUTH AND EAST-CENTRAL
LOUISIANA...TO FROM 3 TO 4 INCHES ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA. THE RAINS WILL BE COMING TO AN END AFTER
MIDNIGHT MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ432-435-450-452-455-470-472-475-111115-
CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
535 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FRONTAL-WAVE LOW WILL FORM NEAR GALVESTON BY EARLY MORNING
SATURDAY. THIS LOW WILL TRAVEL ALONG THE UPPER TEXAS COASTAL WATERS
BEFORE LANDFALLING NEAR CAMERON BY EARLY EVENING SATURDAY. NEITHER
GALE-FORCE WINDS NOR COASTAL FLOODING ARE EXPECTED DUE TO THE
RELATIVE CLOSENESS OF LOW TO THE COAST. HOWEVER...A SMALL CRAFT
ADVISORY MAY BE REQUIRED.

IN ADDITION...THE FRONTAL-WAVE LOW WILL BRING ABOUT RAIN WITH
EMBEDDED THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.